User Tag List

Results 1 to 6 of 6

  1. #1

    Default Cymbalta withdrawal symptoms

    I know a couple of people are taking Cymbalta.

    I just ran out a couple days ago, and I have been trying to reach my doctor regarding the refill.

    But, now, I think I am having some of the withdrawal symptoms.

    1) Black Stools - been two days
    2) persistent nausea
    3) Insomnia (worse than normal)
    4) lack of urination
    5) persistent thirst, even though I am drinking a lot
    6) persistent gassy feeling

    Anyone else have these symptoms before? Are they serious?

    Accept the past. Live for the present. Look forward to the future.
    Robot Fusion
    "As our island of knowledge grows, so does the shore of our ignorance." John Wheeler
    "[A] scientist looking at nonscientific problems is just as dumb as the next guy." Richard Feynman
    "[P]etabytes of [] data is not the same thing as understanding emergent mechanisms and structures." Jim Crutchfield

  2. #2
    Minister of Propagandhi ajblaise's Avatar
    Join Date
    Aug 2008
    MBTI
    INTP
    Posts
    7,917

    Default

    I've never taken Cymbalta or SSRI/SNRI's. But one thing you can do you lessen withdrawal is taking Benadryl (Diphenhydramine) which will weaken some symptoms and help you get to sleep.

    And if you want to go all out (maybe not by taking all of these), these herbs can supposedly help with SSRIs:

    Atractylodes (white atractylodes): tonifies qi, resolves damp
    Peony (white peony): nourishes blood, vitalizes blood circulation
    Tang-kuei: nourishes blood, vitalizes blood circulation
    Zizyphus: nourishes liver and heart blood and clams shen
    Saussurea: circulates qi, calms shen
    Ginseng: tonifies qi, calms shen
    Astragalus: tonifies qi, raises yang qi
    Polygala: resolves phlegm, calms shen
    Fu-shen or Hoelen: resolves damp, calms shen
    Pinellia: resolves damp, lowers stomach qi
    Citrus: resolves damp, circulates qi
    SSRI Withdrawal Procedure: Getting Off Antidepressants May Be Made Easier

    Cymbalta withdrawal symptoms aren't necessarily serious as in life-threatening or as a cause of injury, but they sure don't help regarding the reasons you probably started taking an SNRI for in the first place.

  3. #3
    Senior Member INTJMom's Avatar
    Join Date
    Sep 2007
    MBTI
    INTJ
    Posts
    5,350

    Default

    Quote Originally Posted by ygolo View Post
    I know a couple of people are taking Cymbalta.

    I just ran out a couple days ago, and I have been trying to reach my doctor regarding the refill.

    But, now, I think I am having some of the withdrawal symptoms.

    1) Black Stools - been two days
    2) persistent nausea
    3) Insomnia (worse than normal)
    4) lack of urination
    5) persistent thirst, even though I am drinking a lot
    6) persistent gassy feeling

    Anyone else have these symptoms before? Are they serious?
    YES, THOSE SYMPTOMS ARE SERIOUS.
    Please get to a doctor or emergency room right away...
    OR AT LEAST speak to a doctor or nurse on the phone.
    It is NOT OK to not be urinating.
    That is one of the requirements for discharge from a hospital!

  4. #4
    Senior Member Kora's Avatar
    Join Date
    Jul 2008
    MBTI
    ENTP
    Posts
    477

    Default

    I used to take Cymbalta about two years ago, and I had some of the withdrawal symptoms whenever I didn't take it. It sucks, but it won't kill you. Have you tried another kind of medication?

    Also, if you usually have low blood pressure, be careful because you might faint.
    5w4 - Idiosyncratic/Leisurely/Dramatic
    It's the devil's way now.

  5. #5
    Senior Member Anja's Avatar
    Join Date
    May 2008
    MBTI
    INFP
    Posts
    2,967

    Default

    Sorry to hear it, ygolo.

    Won't the pharmacy give you a couple extra to hold you until you can get a refill? Tell them what you're experiencing. If you firmly establish with one pharmacist a lot of them will do that for psychiatric meds.

    I'd take Mom's concern seriously as well. That sounds like gastrointestinal distress and may be unrelated to the symptoms.

    I don't know what the withdrawal symptoms for Cymbalta are, but many of the psychoactve chemicals information sheets suggest seeing a doctor when you have certain of them.
    "No ray of sunshine is ever lost, but the green which it awakes into existence needs time to sprout, and it is not always granted to the sower to see the harvest. All work that is worth anything is done in faith." - Albert Schweitzer

  6. #6
    Senior Member Synapse's Avatar
    Join Date
    Dec 2007
    MBTI
    INFP
    Enneagram
    4
    Socionics
    INFp
    Posts
    3,403

    Default

    I was prescribed Cymbalta and decided to pass since it is manufactured from Eli Lilly a company whose ethics are questionable.

Similar Threads

  1. Replies: 0
    Last Post: 03-06-2009, 09:01 AM
  2. What could cause these symptoms?
    By cafe in forum Health and Fitness
    Replies: 17
    Last Post: 01-28-2008, 08:00 PM
  3. happy pill withdrawal
    By labyrinthine in forum Health and Fitness
    Replies: 49
    Last Post: 08-31-2007, 08:43 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
Single Sign On provided by vBSSO